Alert archive / Virginia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 91, NWS Blacksburg, VA

July 10, 20205 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 10, 2020, 8:15 PM EDT for 5 counties in Virginia. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2020, 8:15 PM EDT (00:15 UTC)
Expired
Jul 10, 2020, 9:15 PM EDT
In force
60 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Amherst County, VA, Appomattox County, VA, Bedford County, VA, Campbell County, VA, City of Lynchburg, VA

The radar

The Roanoke radar (KFCX), 125 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 8:16 PM EDTTSTM WND DMG2 Sw Lynchburg City, VATREE DOWN BLOCKING ONE LANE OF COLLEGE STREET. TIME ESTIMATED FROM RADAR.
Jul 10, 8:17 PM EDTTSTM WND DMGLynchburg City, VALARGE TREE DOWN ON VEHICLE AT THE INTERSECTION OF 3RD STREET AND HARRISON STREET.
Jul 10, 8:20 PM EDTTSTM WND DMG1 W Lynchburg City, VACAROLINE STREET BLOCKED BY TREE. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 0.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2020-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2020-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

543 
WUUS51 KRNK 110015
SVRRNK
VAC009-011-019-031-680-110115-
/O.NEW.KRNK.SV.W.0091.200711T0015Z-200711T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
815 PM EDT Fri Jul 10 2020

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Northwestern Appomattox County in central Virginia...
  North central Campbell County in central Virginia...
  East central Bedford County in south central Virginia...
  Southeastern Amherst County in central Virginia...
  The City of Lynchburg in central Virginia...

* Until 915 PM EDT.

* At 815 PM EDT, a severe thunderstorm was located over Madison
  Heights, or near Lynchburg, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lynchburg...
  Amherst...
  Bent Creek...
  Forest...
  Madison Heights...
  Boonsboro...
  and Stonewall.

This includes The following Locations Liberty University and
Lynchburg Airport.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3730 7915 3735 7925 3747 7933 3767 7897
      3755 7890 3755 7887 3753 7884 3754 7882
      3755 7882 3748 7874
TIME...MOT...LOC 0015Z 235DEG 17KT 3744 7911 

HAIL...1.00IN
WIND...60MPH
 
$$

BMG
2 follow-up statements
127 
WWUS51 KRNK 110043
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
843 PM EDT Fri Jul 10 2020

VAC019-680-110053-
/O.CAN.KRNK.SV.W.0091.000000T0000Z-200711T0115Z/
Bedford VA-City of Lynchburg VA-
843 PM EDT Fri Jul 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR 
EAST CENTRAL BEDFORD  AND THE CITY OF LYNCHBURG IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3748 7874 3731 7912 3737 7913 3737 7912
      3740 7909 3741 7911 3740 7912 3741 7914
      3751 7912 3761 7894 3755 7890 3755 7887
      3753 7884 3754 7882 3755 7882
TIME...MOT...LOC 0043Z 235DEG 17KT 3752 7897 

$$

VAC009-011-031-110115-
/O.CON.KRNK.SV.W.0091.000000T0000Z-200711T0115Z/
Appomattox VA-Campbell VA-Amherst VA-
843 PM EDT Fri Jul 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT 
FOR NORTHWESTERN APPOMATTOX...NORTH CENTRAL CAMPBELL AND 
SOUTHEASTERN AMHERST COUNTIES...

At 843 PM EDT, a severe thunderstorm was located near Riverville, or
near Amherst, moving northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Bent Creek...
Madison Heights...
Riverville...
Stonewall...
Oakville...
Bocock...
and Tower Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3748 7874 3731 7912 3737 7913 3737 7912
      3740 7909 3741 7911 3740 7912 3741 7914
      3751 7912 3761 7894 3755 7890 3755 7887
      3753 7884 3754 7882 3755 7882
TIME...MOT...LOC 0043Z 235DEG 17KT 3752 7897 

HAIL...1.00IN
WIND...60MPH
 
$$

BMG
495 
WWUS51 KRNK 110105
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
905 PM EDT Fri Jul 10 2020

VAC009-011-031-110115-
/O.EXP.KRNK.SV.W.0091.000000T0000Z-200711T0115Z/
Appomattox VA-Campbell VA-Amherst VA-
905 PM EDT Fri Jul 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHWESTERN APPOMATTOX...NORTH CENTRAL CAMPBELL AND SOUTHEASTERN
AMHERST COUNTIES WILL EXPIRE AT 915 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3748 7874 3731 7912 3737 7913 3737 7912
      3740 7909 3741 7911 3740 7912 3741 7914
      3751 7912 3761 7894 3755 7890 3755 7887
      3753 7884 3754 7882 3755 7882
TIME...MOT...LOC 0105Z 235DEG 17KT 3758 7887 

$$

BMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 7:52 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 10, 7:52 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
752 PM EDT Fri Jul 10 2020

.SYNOPSIS...
Tropical Storm Fay moves to make landfall in New England, while
troughing and a frontal system bring storms our way this weekend.  A
series of shortwaves will trigger storms mostly today and Sunday,
before a large ridge begins to build in early next week. This ridge
will bring a warm, stable airmass to the area, so rain chances will
be low next week. Temperatures will be above normal most of next
week.

&&

.NEAR TERM /THROUGH SATURDAY/...
As of 730 PM EDT Friday...

Storms are beginning to gel into a line as they move off the
Blue Ridge and into the foothills. Storms should exit the
foothills by 830p and the piedmont by 10p. Most of the storms
reports coming in are from damaging thunderstorm winds downing
trees.

As of 300 PM EDT Friday...

Troughing and lowering heights make their way into the area from the
west to replace tropical Storm Fay as it exits the Mid-Atlantic this
afternoon and moves over New England. As a result, a few storms have
already begun to form in northern NC, and some showers as well along
the mountains in SE WV. The main line of storms is a bit further
west, making its way through eastern KY and central WV, and should
reach far SW VA in the next hour or so. Storm coverage will increase
as the afternoon carries on, concentrating along and west of the
Blue Ridge. CAPE values in the 1000-1500 J/kg range could allow a
couple storms to break into severe limits. Later this evening,
showers and storms may bleed into the Piedmont, helped along by
potential outflow from Blue Ridge storms and an approaching cold
front.

As the trough settles overhead for this weekend, a few shortwaves
will make their away around the bend and bring rounds of showers and
storms. Saturday seems poised to be the calmest this weekend, as
timing-wise, it sits in a lull between the cold front and the
shortwave coming for Sunday.

Today and tomorrow will be in the 90s east of the Blue Ridge, and
mid 80s west, with afternoon storms keeping things a tad cooler
today.  Lows will be regulated by cloud cover tonight, only getting
into the upper 60s west, low 70s east. &&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 200 PM EDT Friday...

Late Saturday night, winds will shift more south-southwesterly as
high pressure shifts east, allowing deeper moisture to return to the
area.

Next, will be keeping an eye on an upper level disturbance that will
swing across the lower Great Lakes on Sunday afternoon/evening that
will pull a weak cold front across the central Appalachians.
Overall, the threat of severe storms is low, but given a day of
strong heating before convection arrives, believe enough instability
will be present that a couple of storms will intensify to severe
levels for brief periods of time, capable of producing mainly
locally damaging winds. This activity is expected to be hit-and-
miss, with the greatest coverage of rainfall mainly over the
mountains, weakening as it enters the Piedmont during late Sunday
evening.

High pressure will build in behind the cold front early Monday,
resulting in drier conditions and a steady northwesterly downslope
wind flow. Though can't rule out an isolated shower or two along the
higher ridges of southeast West Virginia through the Highlands of
North Carolina, do not see the instability present to support more
than that, and Monday will be dry overall.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
As of 200 PM EDT Friday...

Late Saturday night, winds will shift more south-southwesterly
as high pressure shifts east, allowing deeper moisture to return
to the area.

Next, will be keeping an eye on an upper level disturbance that
will swing across the lower Great Lakes on Sunday
afternoon/evening that will pull a weak cold front across the
central Appalachians. Overall, the threat of severe storms is
low, but given a day of strong heating before convection
arrives, believe enough instability will be present that a
couple of storms will intensify to severe levels for brief
periods of time, capable of producing mainly locally damaging
winds. This activity is expected to be hit-and- miss, with the
greatest coverage of rainfall mainly over the mountains,
weakening as it enters the Piedmont during late Sunday evening.

High pressure will build in behind the cold front early Monday,
resulting in drier conditions and a steady northwesterly
downslope wind flow. Though can't rule out an isolated shower or
two along the higher ridges of southeast West Virginia through
the Highlands of North Carolina, do not see the instability
present to support more than that, and Monday will be dry
overall.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 200 PM EDT Friday...

High pressure will remain in control on Tuesday, resulting in only
isolated showers, if anything at all, under mostly sunny skies. Any
convection will be brief and generally confined to the higher
mountain ridges.

Temperatures will increase for Wednesday into the end of the
workweek as upper level ridging, currently across the Southwest,
broadens eastward to cover the southern half of the nation. As such,
expect daytime highs reaching into the mid 90s across the Piedmont
and into the upper 80s and low 90s across the mountains. Combine
that with increasing moisture on Thursday and Friday, and may see
heat index values rise into the 100F to 105F range, perhaps higher
in spots, across the Piedmont.

As for rainfall, the highest chances will remain closer to the Ohio
River where the northern edge of the upper ridge will be located.
That stated, may see some thunderstorm activity push southward to
the Interstate 64 corridor both Thursday and Friday evening if any
weaknesses in the ridge develop. Given the strong heating, storms
that do enter our area from the north have the potential to be
strong, which is something we will monitor as the week
progresses.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
As of 730 PM EDT Friday...

Storms are moving east of the Blue Ridge this evening and will
impact KLYH and KDAN between 00Z and 02Z this evening. Clearing
skies are expected overnight, which could lead to fog developing
by sunrise. However, west winds may also pick up which may limit
fog east of the Blue Ridge. Needless to say, confidence is not
high on forecast.

A quieter day is expected Saturday with all sites seeing VFR
from 14Z on.

Extended Aviation Discussion...

The pre-frontal trough will move east of the area Saturday with
an area of subsidence expected to drift across the region.
Minimal convection and mostly VFR conditions are expected
Saturday outside of early morning fog/low clouds. A frontal
system and deepening upper trough will move into the area from
the northwest Sunday triggering scattered showers and thunderstorms
ahead of it. Convection should be fairly active by afternoon. As
an upper ridge builds east, much of the extended period is
looking to be VFR outside of patchy morning fog and isolated
afternoon/evening showers/thunderstorms.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...VFJ
NEAR TERM...RCS/VFJ
SHORT TERM...NF
LONG TERM...NF
AVIATION...RCS
Hazardous weather outlook, Jul 10, 2:51 PM EDT, 5 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
251 PM EDT Fri Jul 10 2020

NCZ001>006-018>020-VAZ007-009>020-022>024-032>034-043-WVZ042>044-507-
508-111900-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Henry-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
251 PM EDT Fri Jul 10 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia, west central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Widely scattered storms will pass across the mountains this evening.
A few of these storms may become severe for brief periods of time,
producing quarter-sized hail and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered thunderstorms are expected again Sunday afternoon and
evening. A few storms could become severe and produce damaging
winds. Widespread hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ035-044>047-058-059-111900-
Amherst-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-
251 PM EDT Fri Jul 10 2020

This Hazardous Weather Outlook is for central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Isolated storms this evening could become marginally severe,
producing quarter-sized hail and damaging wind gusts. Widespread
hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered thunderstorms are expected again Sunday afternoon and
evening. A few storms could become severe and produce damaging
winds.

Temperatures will become excessively warm during the second half of
next week. Heat index values at some locations may rise into the 105F
to 109F range on both Thursday and Friday afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Local storm report, Jul 10, 7:57 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
757 PM EDT FRI JUL 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     3 N DALEVILLE           37.47N 79.93W
07/10/2020                   BOTETOURT          VA   911 CALL CENTER

            TWO TREES DOWN ON BLACKSBURG RD. TIME
            ESTIMATED FROM RADAR.

&&

SK
Local storm report, Jul 10, 7:58 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
758 PM EDT FRI JUL 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND DMG     2 SE TRAPHILL           36.33N 81.01W
07/10/2020                   WILKES             NC   911 CALL CENTER

            TREES DOWN REPORTED ALONG THE 13000 BLOCK OF
            LONG BOTTOM RD.

&&
Local storm report, Jul 10, 7:59 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
759 PM EDT FRI JUL 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     1 NNE TROUTVILLE        37.42N 79.88W
07/10/2020                   BOTETOURT          VA   911 CALL CENTER

            TWO TREES DOWN ON MAPLE AVE IN TROUTVILLE.
            TIME ESTIMATED FROM RADAR.

&&

SK
Local storm report, Jul 10, 8:00 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
800 PM EDT FRI JUL 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     2 NE SPRINGWOOD         37.57N 79.73W
07/10/2020                   BOTETOURT          VA   911 CALL CENTER

            TREE DOWN ON LAKE CATHERINE DR NEAR NARROW
            PASSAGE RD. TIME ESTIMATED FROM RADAR.

&&

SK
Local storm report, Jul 10, 8:01 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
801 PM EDT FRI JUL 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     BUCHANAN                37.52N 79.69W
07/10/2020                   BOTETOURT          VA   911 CALL CENTER

            TREE DOWN ON MAIN STREET IN BUCHANAN. TIME
            ESTIMATED FROM RADAR.

&&

SK
Special weather statement, Jul 10, 8:12 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
812 PM EDT Fri Jul 10 2020

VAZ035-045-046-110100-
Amherst-Campbell-Appomattox-
812 PM EDT Fri Jul 10 2020

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN APPOMATTOX...NORTH CENTRAL CAMPBELL...AND SOUTHEASTERN
AMHERST COUNTIES AND THE CITY OF LYNCHBURG...

At 811 PM EDT, a strong thunderstorm was located near Madison
Heights, or near Lynchburg, moving northeast at 20 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Lynchburg...
Amherst...
Bent Creek...
Madison Heights...
Stonewall...
Bocock...
and Tower Hill.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3730 7914 3745 7927 3745 7925 3747 7921
      3747 7918 3748 7921 3751 7922 3751 7924
      3749 7926 3751 7926 3766 7896 3754 7890
      3755 7888 3754 7883 3755 7882 3747 7872
TIME...MOT...LOC 0011Z 235DEG 17KT 3744 7908

BMG

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:12 PM EDTSpecial Weather StatementRNKCity of Lynchburg48 min
Jul 10, 8:27 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville63 min
Jul 10, 8:52 PM EDTSpecial Weather StatementRNKAppomattox, Campbell53 min
Jul 10, 9:35 PM EDTSpecial Weather StatementRNKCharlotte55 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.